Alert archive / Oklahoma / Freeze Watches in 2021

Freeze Watch 1, NWS Tulsa, OK

March 30, 20214 counties in Arkansas; 13 counties in Oklahoma

NWS Tulsa, OK issued this freeze watch at Mar 30, 2021, 2:58 AM CDT for 4 counties in Arkansas; 13 counties in Oklahoma. It took effect at Apr 1, 2021, 3:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 30, 2021, 2:58 AM CDT (07:58 UTC)
In effect from
Apr 1, 2021, 3:00 AM CDT
Expired
Mar 31, 2021, 1:29 PM CDT
In force
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2893 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

794 
WWUS74 KTSA 300758
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
258 AM CDT Tue Mar 30 2021

ARZ001-002-010-011-OKZ054>058-061>063-068-069-301600-
/O.NEW.KTSA.FZ.A.0001.210401T0800Z-210401T1400Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
Jay, Tahlequah, and Stilwell
258 AM CDT Tue Mar 30 2021

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures in the upper 20s and lower
  30s.

* WHERE...Portions of northeast Oklahoma and northwest Arkansas
  along and north of a line from Burbank to Claremore to 
  Tahlequah to St. Paul.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Vulnerable outdoor water pipes and hoses should be drained.
Precautions should also be taken to protect small plants and 
tender vegetation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
295 
WWUS74 KTSA 301920
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
220 PM CDT Tue Mar 30 2021

ARZ001-002-010-011-OKZ054>058-061>063-068-069-311000-
/O.CON.KTSA.FZ.A.0001.210401T0800Z-210401T1400Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
Jay, Tahlequah, and Stilwell
220 PM CDT Tue Mar 30 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WHAT...Sub-freezing temperatures in the upper 20s and lower 
  30s.

* WHERE...Portions of northeast Oklahoma and northwest Arkansas 
  along and north of a line from Burbank to Claremore to 
  Tahlequah to St. Paul.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Vulnerable outdoor water pipes and hoses should be drained.
Precautions should also be taken to protect small plants and
tender vegetation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
678 
WWUS74 KTSA 310832
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
332 AM CDT Wed Mar 31 2021

ARZ001-002-010-011-OKZ056>058-063-312100-
/O.UPG.KTSA.FZ.A.0001.210401T0800Z-210401T1400Z/
/O.NEW.KTSA.FZ.W.0001.210401T0800Z-210401T1400Z/
Benton-Carroll-Washington AR-Madison-Nowata-Craig-Ottawa-Delaware-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Nowata, 
Vinita, Miami, Grove, and Jay
332 AM CDT Wed Mar 31 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures of 32 to 28 degrees expected.

* WHERE...In Oklahoma, Nowata, Craig, Ottawa and Delaware 
  Counties. In Arkansas, Benton, Carroll, Washington AR and 
  Madison Counties.

* WHEN...From 3 AM to 9 AM CDT Thursday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and 
tender vegetation.

&&

$$

OKZ059-060-064-067-312100-
/O.EXA.KTSA.FZ.A.0001.210401T0800Z-210401T1400Z/
Pawnee-Tulsa-Creek-Wagoner-
Including the cities of Pawnee, Tulsa, Sapulpa, and Wagoner
332 AM CDT Wed Mar 31 2021

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

* WHAT...Sub-freezing temperatures in the upper 20s and lower 30s
  possible.

* WHERE...Pawnee, Tulsa, Creek and Wagoner Counties in northeast 
  Oklahoma.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender 
vegetation.

&&

$$

OKZ054-055-061-062-068-069-312100-
/O.CON.KTSA.FZ.A.0001.210401T0800Z-210401T1400Z/
Osage-Washington OK-Rogers-Mayes-Cherokee-Adair-
Including the cities of Pawhuska, Bartlesville, Claremore, Pryor,
Tahlequah, and Stilwell
332 AM CDT Wed Mar 31 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures in the upper 20s and lower 
  30s possible.

* WHERE...Osage, Washington, Rogers, Mayes, Cherokee, and Adair
  Counties in northeast Oklahoma.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender 
vegetation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
703 
WWUS74 KTSA 311829
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
129 PM CDT Wed Mar 31 2021

OKZ054-055-059>062-064-067>069-011000-
/O.UPG.KTSA.FZ.A.0001.210401T0800Z-210401T1400Z/
/O.EXA.KTSA.FZ.W.0001.210401T0800Z-210401T1400Z/
Osage-Washington OK-Pawnee-Tulsa-Rogers-Mayes-Creek-Wagoner-
Cherokee-Adair-
Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, 
Claremore, Pryor, Sapulpa, Wagoner, Tahlequah, and Stilwell
129 PM CDT Wed Mar 31 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures in the upper 20s and lower 
  30s possible.

* WHERE...Osage, Washington OK, Pawnee, Tulsa, Rogers, Mayes, 
  Creek, Wagoner, Cherokee and Adair Counties.

* WHEN...From 3 AM to 9 AM CDT Thursday.

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation.

&&

$$

ARZ001-002-010-011-OKZ056>058-063-011000-
/O.CON.KTSA.FZ.W.0001.210401T0800Z-210401T1400Z/
Benton-Carroll-Washington AR-Madison-Nowata-Craig-Ottawa-Delaware-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Nowata, 
Vinita, Miami, Grove, and Jay
129 PM CDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...

* WHAT...Sub-freezing temperatures in the upper 20s to lower
  30s possible.

* WHERE...In Oklahoma, Nowata, Craig, Ottawa and Delaware 
  Counties. In Arkansas, Benton, Carroll, Washington AR and 
  Madison Counties.

* WHEN...From 3 AM to 9 AM CDT Thursday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and
tender vegetation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Mar 30, 12:59 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 30, 12:59 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1259 AM CDT Tue Mar 30 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Increasing clouds and continued gusty winds are expected overnight
across the CWA. The exception being FSM...where lighter easterly
winds should continue overnight. Just above the surface a strong
southerly wind should also continue...and thus will continue to
carry llws at all TAF sites into Tuesday morning. During the day
Tuesday...low level clouds are forecast to spread northward into
the CWA ahead of a cold front pushing through the CWA. MVFR
ceilings continue to be possible for MLC/FSM mid morning into the
evening hours with the possibility of reaching far Northwest
Arkansas. As the cold front pushes southeast of Interstate 44
Tuesday afternoon...scattered rain showers will become possible
into the evening hours with the possibility of thunder for FSM.
Will continue with tempo groups for timing of greater precip
chances for Southeast Oklahoma and Northwest Arkansas. Behind the
front...breezy northerly winds and scattered/broken mid clouds are
forecast for Northeast Oklahoma Tuesday afternoon. By the end of
the TAF period...MVFR conditions look to lift back to broken mid
clouds as the bulk of the precip pushes off to the east.

&&

.PREV DISCUSSION... /Issued 843 PM CDT Mon Mar 29 2021/

DISCUSSION...

No major changes planned to the forecast this evening. The wind
and fire headlines were allowed to expire at 8 PM as conditions
are improving. However, gusty winds will continue thru the night
ahead of a cold front that will arrive tomorrow. Winds will slack
off toward daybreak as the boundary gets closer, which may allow
the temps to drop off before daytime heating.

Lacy

PREV DISCUSSION... /Issued 654 PM CDT Mon Mar 29 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Smoke will continue to move over our NW AR TAF sites this evening
thanks to a fire south of these sites. KFSM stands the best chance
at seeing brief reduction due to smoke over the next few hours.
Smoke will largely dissipate over these sites later this evening
as fire conditions improve after sunset.

Very windy conditions persist across many terminals at this hour
with many locations near or exceeding gusts of 30kts. These gusts
are expected to diminish this evening once the sun sets but
sustained winds well over 10kts are expected to persist through
the night. In relation to winds, LLWS is expected to develop
tonight across much of the area thus an introduction of a WS
group for all sites tonight. A strong low level jet will bring
winds of 40 to 50kts just off the surface a few hours after sunset
over all terminals with the highest winds expected over our NE OK
TAF sites. Some winds may exceed 50kts at times at around the
1000ft level. Otherwise, clear to mostly clear skies will continue
through the night.

Tomorrow morning will see moisture beginning to surge northward
ahead of an incoming cold front. MVFR ceilings will be close to
KMLC and KFSM by late morning thus opted to keep these sites right
at the cutoff of 3000ft. Winds behind the front are expected to
increase from the north and northwest with gusts likely exceeding
20kts at times. Our NE OK TAF sites will see the front pass over
head by mid to late morning while the front will arrive at KMLC
and our far NW AR TAF sites by mid to late afternoon. This front
will also be the trigger for shower activity during the afternoon
hours. As it stands now, showers and isolated storms will likely
develop southeast of our NE OK TAF sites. All other sites will
likely experience some shower activity with KFSM standing the best
chance at seeing a storm or two. Storms may need to be introduced
into the far NW AR and KMLC TAFs in future updates. Confidence
was too low to warrant a mention in the TAFs at this time.

Snider

PREV DISCUSSION... /Issued 230 PM CDT Mon Mar 29 2021/

DISCUSSION...
Intense cyclone passing across southern Canada has aided a broad
fetch of strong winds through the Plains and these winds will only
gradually subside this evening. The system cold front will move
into NE OK tomorrow morning and clear NW AR and SE OK by late
evening or early morning hours on Wed. Scattered showers and
storms will expand along the frontal zone Tuesday afternoon and
likely increase in coverage across SE OK and west central AR Tues
evening. Quality moisture return will remain delayed ahead of the
frontal passage with portions of far SE OK being on the northern
periphery of the meaningful instability axis. This will correspond
with the portion of the forecast area most susceptible any briefly
strong to severe storms. An uptick in post frontal convection is
also likely late Tuesday night and maintain precip chances well
north of the frontal boundary before all precip moves east of the
forecast area later Wednesday morning. Wednesday into Wed night
will be the coolest temps of this airmass. Confidence is
increasing for a freeze early Thurs morning for portions of NE OK
and especially far NW AR.

An expansive sfc high will spread across the eastern third of the
CONUS as well making a strong push southward through the Gulf of
Mexico. The result will be an extended stretch of dry low levels
while temperatures rebound quickly to above normal temperatures by
late week. Any uptick in daily wind speeds will raise fire weather
concerns otherwise the resultant pattern will be quiet. A subtle
wave continues to be shown passing on Friday however any precip
chances continue to appear very low.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   40  58  33  62 /   0   0   0   0
FSM   43  58  34  62 /  80  10   0   0
MLC   43  59  34  65 /  50   0   0   0
BVO   39  58  31  62 /   0   0   0   0
FYV   36  55  27  58 /  70  10   0   0
BYV   38  53  30  56 /  80  10   0   0
MKO   40  58  33  62 /  20   0   0   0
MIO   38  55  30  58 /   0   0   0   0
F10   40  59  33  64 /  10   0   0   0
HHW   45  59  35  64 /  90  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, Mar 29, 9:57 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
957 PM CDT Mon Mar 29 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
957 PM CDT Mon Mar 29 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...

Windy conditions will continue overnight, gradually backing off
toward daybreak. Cooling temperatures and an increase in humidity
will begin to limit the fire spread threat, however.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm...Very High Fire Weather and High Wind Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY thru SUNDAY...Very High Fire Weather and High Wind Potential.

EXTENDED DISCUSSION...

A cold front will slide south across the region Tuesday afternoon
and night, and will bring a chance of thunderstorms mainly along
and south of I-40. Severe weather is not likely. Gusty north winds
and low humidity behind the front will elevate fire weather
concerns across northeast Oklahoma.

Strong and gusty south winds will return Friday and continue thru
the weekend, again raising fire weather concerns. Some green-up is
occurring however, and this may act to limit the fire weather
threat as we head deeper into the spring season.

weather.gov/tulsa contains additional information.

Lacy

Nearby

Freeze Watches in Oklahoma, 2021Freeze Watches in Arkansas, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.